MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ROTATABLE CLIP FIXING DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. ROTATABLE CLIP FIXING DEVICE
Model Number HX-110QR
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that rust was adhered to the operation wire of the subject device and movement of the slider was difficult.This report is being submitted for the issue (foreign material on the operation wire) reported by the customer.The reported issue occurred during reprocessing of the device.The device had been reprocessed by autoclave sterilization.There was no report of patient or user harm due to the event.
 
Additional Manufacturer Narrative
The device has been returned to an olympus service center for evaluation.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time, however, if additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and correction to d4.D4 - corrected the lot number to 12k.The device evaluation was completed and found the lot number was 12k.There was no buckling at the insertion point.There were no abnormalities at the tip of the coil sheath such as misalignment, buckling, or deformation.The slider operation was heavy, and the metal did not feel heavy from rubbing, but rather sticky.A black-colored foreign substance was adhered to the control pipe of the actuator.The foreign matter adhered to most of the areas of the slider's operating range.
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction to the lot number.D4: updated with the correct lot number.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was manufactured on september, 2021 based on the provided 3 digit lot information "19k".The device was returned to olympus for inspection, and the customer's complaint was confirmed.Additionally, the repair center found -there was no buckling in the insertion part.-there were no deviations, buckling, deformation, or other abnormalities at the tip of the coil sheath.-when i checked the operation of the slider, the operation of the slider was heavy.-a blackish foreign matter was attached to the operation pipe of the operation part.-foreign matter adhered to almost the entire operating range of the slider.-as a result of material analysis, it was found that it was a mixture derived from the ptfe coating applied to the operation wire, internal parts, and chemicals such as detergents.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, there was a possibility that foreign matter adhered to the operation pipe with the following mechanism for the rust on the wire inside the operation unit.-with repeated use, the coating of the operation wire rubbed against the parts inside the operation unit, generating shavings.-it was sterilized in an autoclave with chemicals used for cleaning mixed with them.-foreign matter adhered to the operation pipe during slider operation.-the movement of the slider became heavy due to foreign matter adhering to it.Olympus will continue to monitor field performance for this device.

Brand Name
ROTATABLE CLIP FIXING DEVICE
Common Device Name
ROTATABLE CLIP FIXING DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14252789
Report Number8010047-2022-07354
Device Sequence Number4736425
Product Code PKL
UDI-Device Identifier04953170200205
UDI-Public04953170200205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-110QR
Device Lot Number19K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer05/31/2022
07/01/2022
09/02/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date06/28/2022
07/29/2022
09/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown